Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 11, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 16, 2015, 5:10 AM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 16, 2015, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2015, 5:10 AM MDT (11:10 UTC)
- In effect from
- Apr 16, 2015, 10:00 AM MDT
- Expired
- Apr 16, 2015, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 3675 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656 WWUS74 KEPZ 161110 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 510 AM MDT THU APR 16 2015 ...STRONG WINDS EXPECTED TODAY AS COOLER AIR MOVES INTO THE REGION... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN AREA OF LOW PRESSURE IN THE EAST PLAINS OF NEW MEXICO TO GIVE US A WINDY AFTERNOON. LATER THIS MORNING WINDS WILL INCREASE FROM THE WEST TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. A COLD FRONT WILL MOVE ACROSS THE REGION TODAY AND AS IT PASSES WINDS WILL SWING AROUND FROM THE SOUTHWEST TO THE NORTHWEST. TODAY'S COOLER TEMPERATURES WILL KEEP BLOWING DUST TO A MINIMUM. WINDS WILL BEGIN TO SLOW IN THE EARLY EVENING HOURS. NMZ404>407-410>417-TXZ418>424-170300- /O.NEW.KEPZ.WI.Y.0011.150416T1600Z-150417T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT... OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL... MESCALERO...MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT... APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON...CROW FLATS... DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 510 AM MDT THU APR 16 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * EVENT: WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE MORNING AND WILL CONTINUE INTO THE EARLY EVENING HOURS. WE CAN EXPECT WIND GUST OF 45 TO 50 MPH DURING THE AFTERNOON. * TIMING: WINDS WILL BE ON THE INCREASE BE 10 AM AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO DECREASE SOON AFTER SUNSET. * IMPACT: WINDS WILL MAKING DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND FOR PEOPLE TRAVELING ON NORTH-SOUTH RUNNING FREEWAYS LIKE INTERSTATES 10 AND 25. * VISIBILITY: WITH THE COOLER TEMPERATURES...WIDESPREAD BLOWING DUST IS NOT EXPECTED TO BE A PROBLEM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
186 WWUS74 KEPZ 161218 AAA NPWEPZ URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 618 AM MDT THU APR 16 2015 ...STRONG WINDS EXPECTED TODAY AS COOLER AIR MOVES INTO THE REGION... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN AREA OF LOW PRESSURE IN THE EAST PLAINS OF NEW MEXICO TO GIVE US A WINDY AFTERNOON. LATER THIS MORNING WINDS WILL INCREASE FROM THE WEST TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. A COLD FRONT WILL MOVE ACROSS THE REGION TODAY AND AS IT PASSES WINDS WILL SWING AROUND FROM THE SOUTHWEST TO THE NORTHWEST. TODAY'S COOLER TEMPERATURES WILL KEEP BLOWING DUST TO A MINIMUM. WINDS WILL BEGIN TO SLOW IN THE EARLY EVENING HOURS. NMZ409-170300- /O.EXA.KEPZ.WI.Y.0011.150416T1600Z-150417T0300Z/ SIERRA COUNTY LAKES- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY... SPACEPORT 618 AM MDT THU APR 16 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * EVENT: WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE MORNING AND WILL CONTINUE INTO THE EARLY EVENING HOURS. WE CAN EXPECT WIND GUST OF 45 TO 50 MPH DURING THE AFTERNOON. * TIMING: WINDS WILL BE ON THE INCREASE BE 10 AM AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO DECREASE SOON AFTER SUNSET. * IMPACT: WINDS WILL MAKING DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND FOR PEOPLE TRAVELING ON NORTH-SOUTH RUNNING FREEWAYS LIKE INTERSTATES 10 AND 25. * VISIBILITY: WITH THE COOLER TEMPERATURES...WIDESPREAD BLOWING DUST IS NOT EXPECTED TO BE A PROBLEM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ404>407-410>417-TXZ418>424-170300- /O.CON.KEPZ.WI.Y.0011.150416T1600Z-150417T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT... OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL... MESCALERO...MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT... APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON...CROW FLATS... DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 618 AM MDT THU APR 16 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * EVENT: WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE MORNING AND WILL CONTINUE INTO THE EARLY EVENING HOURS. WE CAN EXPECT WIND GUST OF 45 TO 50 MPH DURING THE AFTERNOON. * TIMING: WINDS WILL BE ON THE INCREASE BE 10 AM AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO DECREASE SOON AFTER SUNSET. * IMPACT: WINDS WILL MAKING DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND FOR PEOPLE TRAVELING ON NORTH-SOUTH RUNNING FREEWAYS LIKE INTERSTATES 10 AND 25. * VISIBILITY: WITH THE COOLER TEMPERATURES...WIDESPREAD BLOWING DUST IS NOT EXPECTED TO BE A PROBLEM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
466 WWUS74 KEPZ 162056 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 256 PM MDT THU APR 16 2015 ...STRONG WINDS DECREASING THIS EVENING FOLLOWED BY FREEZING TEMPERATURES ACROSS MUCH OF THE REGION... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN AREA OF LOW PRESSURE IN THE EAST PLAINS OF NEW MEXICO TO GIVE US A WINDY AFTERNOON. LATER THIS MORNING WINDS WILL INCREASE FROM THE WEST TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. A COLD FRONT WILL MOVE ACROSS THE REGION TODAY AND AS IT PASSES WINDS WILL SWING AROUND FROM THE SOUTHWEST TO THE NORTHWEST. TODAY'S COOLER TEMPERATURES WILL KEEP BLOWING DUST TO A MINIMUM. WINDS WILL BEGIN TO SLOW IN THE EARLY EVENING HOURS. LIGHTER WINDS TONIGHT ALONG WITH COLDER AIR WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING OVER PORTIONS OF SOUTHWEST NEW MEXICO. NMZ404>407-409-410-170500- /O.NEW.KEPZ.FZ.W.0001.150417T1000Z-150417T1500Z/ /O.CON.KEPZ.WI.Y.0011.000000T0000Z-150417T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS 256 PM MDT THU APR 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM MDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * EVENT: WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE MORNING AND WILL CONTINUE INTO THE EARLY EVENING HOURS. WE CAN EXPECT WIND GUST OF 45 TO 50 MPH DURING THE AFTERNOON. * TIMING: WINDS WILL BE ON THE INCREASE BE 10 AM AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO DECREASE SOON AFTER SUNSET. * IMPACT: WINDS WILL MAKING DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND FOR PEOPLE TRAVELING ON NORTH-SOUTH RUNNING FREEWAYS LIKE INTERSTATES 10 AND 25. * VISIBILITY: WITH THE COOLER TEMPERATURES...WIDESPREAD BLOWING DUST IS NOT EXPECTED TO BE A PROBLEM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ401>403-408-170500- /O.NEW.KEPZ.FZ.W.0001.150417T1000Z-150417T1500Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON 256 PM MDT THU APR 16 2015 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM MDT FRIDAY. * EVENT: MOST LOCATIONS EAST OF THE RIO GRANDE WILL SEE LOW NIGHTTIME TEMPERATURES DROP BELOW FREEZING BEHIND A COLD FRONT THAT WILL PASS THROUGH THE AREA THIS AFTERNOON AND EVENING. * TIMING: TEMPERATURES WILL BEGIN TO DROP AFTER MIDNIGHT AND WILL DROP BELOW FREEZING THROUGH THE MORNING HOURS AFTER 4AM. TEMPERATURES WILL CLIMB ABOVE FREEZING AFTER 9 AM. * IMPACT:A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ411>417-TXZ418>424-170300- /O.CON.KEPZ.WI.Y.0011.000000T0000Z-150417T0300Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 256 PM MDT THU APR 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * EVENT: WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE MORNING AND WILL CONTINUE INTO THE EARLY EVENING HOURS. WE CAN EXPECT WIND GUST OF 45 TO 50 MPH DURING THE AFTERNOON. * TIMING: WINDS WILL BE ON THE INCREASE BE 10 AM AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO DECREASE SOON AFTER SUNSET. * IMPACT: WINDS WILL MAKING DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND FOR PEOPLE TRAVELING ON NORTH-SOUTH RUNNING FREEWAYS LIKE INTERSTATES 10 AND 25. * VISIBILITY: WITH THE COOLER TEMPERATURES...WIDESPREAD BLOWING DUST IS NOT EXPECTED TO BE A PROBLEM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 16, 4:56 AM MDT, 14 minutes earlier.
Area forecast discussion, Apr 16, 4:56 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
456 AM MDT THU APR 16 2015
.SYNOPSIS...
WE WILL SEE STRONG AFTERNOON WINDS TODAY...THEN TONIGHT COOLER AIR
WILL MOVE INTO THE REGION SO OUR HIGHS ON FRIDAY WILL BE AROUND 10
DEGREES BELOW NORMAL. FOR THE WEEKEND WE WILL SEE WARMER
TEMPERATURES WITH BREEZY AFTERNOONS UNDER MOSTLY SUNNY SKIES. FOR
THE FIRST PART OF NEXT WEEK WE WILL SEE A CONTINUATION OF OUR
MOSTLY SUNNY SKIES WITH BREEZY TO WINDY AFTERNOON CONDITIONS.
&&
.DISCUSSION...
WE WILL SEE AN ACTIVE WEATHER PATTERN FOR TODAY. CURRENTLY AN
UPPER LEVEL TROUGH WAS SLOWLY MOVING ACROSS NORTHERN ARIZONA. THIS
UPPER TROUGH WILL COMBINE WITH A LEE SIDE SURFACE TROUGH OVER THE
EAST PLAINS OF NEW MEXICO TO GIVE US A VERY WINDY DAY. I HAVE GONE
AHEAD AN ISSUED A WIND ADVISORY FOR MOST OF THE LOWLANDS AND THE
SACRAMENTO MOUNTAINS FOR THIS AFTERNOON. IT IS A MARGINAL
EVENT...BUT I THINK IT WILL BE ENOUGH TO PUSH MOST LOCATIONS INTO
SOME HIGHER WIND VALUES FOR AT LEAST AWHILE THIS AFTERNOON. IN
ADDITION THE UPPER TROUGH WILL BE SWINGING A COLD FRONT ACROSS THE
REGION TODAY AND THIS ALSO TENDS TO KICK THE WINDS UP A BIT. I'M
NOT EXPECTING BLOWING DUST TO BE A WIDE SPREAD PROBLEM AS
TEMPERATURES WILL BE COOLER TODAY WHICH WILL LIMIT HOW HIGH THE
DUST CAN MIX UP. IN ADDITION ONCE THE COLD FRONT MOVES BY WINDS
WILL SWING AROUND TO THE NORTHWEST WHICH IS NOT FAVORABLE FOR
DUST.
AFTER TODAY THE UPPER LEVEL LOW WILL NOT BE IN A HURRY TO MOVE TO
THE EAST SO IT WILL CONTINUE SIT AND SPIN OVER SOUTHERN COLORADO.
THIS WILL NOT AFFECT OUR WEATHER MUCH SINCE WE WILL BE SO
DRY...BUT IT WILL GIVE THE SOUTHERN ROCKIES A NICE SNOW EVENT
WHICH IS A BENEFIT TO US SINCE THAT SNOW MELT WILL EVENTUALLY WORK
IT'S WAY INTO ELEPHANT BUTTE RESERVOIR. IN ADDITION TO TODAY'S
WINDS THE UPPER LEVEL WILL HELP USHER IN COOLER AIR TO THE REGION.
FRIDAY'S HIGHS WILL BE 8 TO 10 DEGREES BELOW NORMAL...BUT WE WILL
SEE TEMPERATURES REBOUND QUICKLY AS WE HEAD INTO THE WEEKEND.
WITH THE LOW SO CLOSE THOUGH IT WILL KEEP THINGS BREEZY DURING OUR
AFTERNOONS THROUGH WEEKEND. FOR THE FIRST PART OF NEXT WEEK WE
WILL SEE A ZONAL FLOW. MOISTURE WILL BE LURKING JUST TO OUR EAST
IN THE FORM OF THE DRY LINE...BUT WITH THE WESTERLY WINDS IT WILL
FIND IT VERY DIFFICULT TO PUSH BACK ACROSS THE MOUNTAINS...SO WE
SHOULD STAY DRY THROUGH AT LEAST TUESDAY. WITH THE ZONAL FLOW WE
CAN EXPECT TO SEE AT LEAST SOME BREEZY AFTERNOON WINDS NEXT WEEK.
&&
.AVIATION...VALID 16/12Z-17/12Z
EARLY MORNING CLOUDS AND MAYBE EVEN A SHOWER WILL GIVE WAY TO
SUNNY SKIES BY NOON. CEILINGS WILL REMAIN UNLIMITED THROUGH THE
OVER NIGHT HOURS. THE BIG STORY TODAY WILL BE THE WINDS. WE WILL
SEE STRONG SURFACE WINDS OF 20 TO 30 KNOTS THIS AFTERNOON.
INITIALLY THEY WILL COME IN FROM THE SOUTHWEST...BUT LATER IN THE
DAY A COLD FRONT WILL MOVE ACROSS THE REGION AND WE WILL SEE THE
WINDS SWING MORE TO THE NORTHWEST. WE CAN EXPECT MODERATE OR
GREATER TURBULENCE NEAR AND DOWNSTREAM OF AREA MOUNTAINS. WINDS
WILL SLOW ONCE WE GET INTO THE EARLY EVENING HOURS. DESPITE ALL
THIS WEATHER I THINK WE WILL SEE VFR CONDITIONS FOR THE NEXT 24
HOURS. I'M NOT EXPECTING BLOWING DUST TO BE MUCH OF A FACTOR THIS
AFTERNOON.
&&
.FIRE WEATHER...
WE ARE IN AN ACTIVE WEATHER PATTERN FOR TODAY. AN UPPER LEVEL
STORM SYSTEM WILL COMBINE WITH LOW PRESSURE IN THE EAST PLAINS OF
NEW MEXICO TO GIVE US A WINDY DAY. IN ADDITION DRIER AIR WILL BE
PUSHING INTO THE AREA SO WE WILL SEE OUR RH'S DROP BY THE
AFTERNOON. WE WILL LIKELY SEE RED FLAG CONDITIONS FOR MOST
LOCATIONS THIS AFTERNOON AND EARLY EVENING. THE ONE EXCEPTION MAY
BE THE GILA REGION WILL COOLER TEMPERATURES WILL KEEP RH'S JUST
ABOVE CRITICAL LEVELS. AFTER TODAY WE WILL CONTINUE TO SEE LOW MIN
RH'S EACH DAY THROUGH THE START OF NEXT WEEK...BUT WINDS WILL STAY
BELOW CRITICAL LEVELS...THOUGH THE WINDS WILL BE AT LEAST BREEZY
MOST AFTERNOONS. IT DOESN'T LOOK LIKE WE WILL SEE MUCH CHANCE FOR
PRECIPITATION THROUGH AT LEAST THE COMING WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 77 46 71 47 77 / 0 0 0 0 0
SIERRA BLANCA 77 43 69 42 73 / 0 0 0 0 0
LAS CRUCES 73 38 69 40 75 / 0 0 0 0 0
ALAMOGORDO 73 38 67 40 73 / 0 0 0 0 0
CLOUDCROFT 50 27 47 30 53 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 69 34 67 40 73 / 0 0 0 0 0
SILVER CITY 61 32 61 36 67 / 0 0 0 0 0
DEMING 73 35 70 38 76 / 0 0 0 0 0
LORDSBURG 70 33 70 36 75 / 0 0 0 0 0
WEST EL PASO METRO 77 46 71 47 76 / 0 0 0 0 0
DELL CITY 78 43 71 42 76 / 0 0 0 0 0
FORT HANCOCK 81 45 74 43 78 / 0 0 0 0 0
LOMA LINDA 70 43 65 43 70 / 0 0 0 0 0
FABENS 79 44 72 44 77 / 0 0 0 0 0
SANTA TERESA 76 42 71 42 76 / 0 0 0 0 0
WHITE SANDS HQ 73 43 68 45 74 / 0 0 0 0 0
JORNADA RANGE 72 33 68 35 75 / 0 0 0 0 0
HATCH 72 36 69 39 76 / 0 0 0 0 0
COLUMBUS 73 41 69 43 75 / 0 0 0 0 0
OROGRANDE 73 42 69 43 74 / 0 0 0 0 0
MAYHILL 60 32 56 33 61 / 0 0 0 0 0
MESCALERO 59 32 55 32 61 / 0 0 0 0 0
TIMBERON 59 33 55 34 60 / 0 0 0 0 0
WINSTON 61 28 60 31 66 / 0 0 0 0 0
HILLSBORO 66 33 65 37 72 / 0 0 0 0 0
SPACEPORT 71 33 68 36 75 / 0 0 0 0 0
LAKE ROBERTS 59 28 60 32 67 / 0 0 0 0 0
HURLEY 65 31 64 35 70 / 0 0 0 0 0
CLIFF 68 31 68 34 75 / 0 0 0 0 0
MULE CREEK 64 26 65 28 72 / 0 0 0 0 0
FAYWOOD 65 32 64 36 71 / 0 0 0 0 0
ANIMAS 72 38 70 41 76 / 0 0 0 0 0
HACHITA 73 36 70 39 75 / 0 0 0 0 0
ANTELOPE WELLS 73 37 70 40 75 / 0 0 0 0 0
CLOVERDALE 69 36 66 38 71 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 10 AM TODAY TO 9 PM MDT THIS EVENING FOR
NMZ404>407-410>417.
TX...WIND ADVISORY FROM 10 AM TODAY TO 9 PM MDT THIS EVENING FOR
TXZ418>424.
&&
BRICEHazardous weather outlook, Apr 15, 11:17 AM MDT, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1117 AM MDT WED APR 15 2015 NMZ401>417-TXZ418>424-161730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1117 AM MDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... ESPECIALLY EAST OF A LINE FROM TRUTH OR CONSEQUENCES TO DEMING. THE PRIMARY THREAT FROM THESE STORMS WILL BE WIND GUSTS TO 50 MPH AND LOCALIZED BLOWING DUST. OTHERWISE WINDS AREA WIDE THIS AFTERNOON WILL BE FROM THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL OCCUR EAST OF THE RIO GRANDE THURSDAY AND MAINLY OVER THE SACRAMENTO MOUNTAINS ON FRIDAY. OTHERWISE WINDS AREA WIDE THURSDAY WILL BE 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON...RESULTING IN LOCALIZED BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 16, 1:04 AM MDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 104 AM MDT THU APR 16 2015 NMZ411-413-417-160745- OTERO MESA NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM- 104 AM MDT THU APR 16 2015 ...STRONG THUNDERSTORMS THREATENING EASTERN DONA ANA AND SOUTHWESTERN OTERO COUNTIES THROUGH 145 AM MDT... AT 1254 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 17 MILES WEST OF ANTHONY...MOVING EAST AT 45 MPH. THIS STORM WILL CROSS INTERSTATE 10 NEAR MESQUITE IN THE NEXT 15 MINUTES. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OROGRANDE... BERINO... SAN MIGUEL... SAN MIGUEL IN DONA ANA COUNTY... CHAMBERINO... VADO... MESQUITE... LA MESA... && LAT...LON 3248 10600 3225 10590 3200 10678 3217 10686 TIME...MOT...LOC 0703Z 249DEG 38KT 3211 10678 TSB
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:04 AM MDT | Special Weather Statement | EPZ | Doña Ana | 41 min |
| Apr 16, 6:52 AM MDT | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 14 hr |
| Apr 16, 2:56 PM MDT | Freeze Warning | EPZ | Doña Ana, Grant, Hidalgo, Luna, Sierra | 18 hr |
Nearby
Wind Advisories in New Mexico, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.